Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 54, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 10, 2005, 4:48 PM CDT for Marinette County, Menominee County, Oconto County, Wisconsin. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2005, 4:48 PM CDT (21:48 UTC)
- Expired
- Jun 10, 2005, 5:31 PM CDT
- In force
- 43 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
Counties Marinette County, WI, Menominee County, WI, Oconto County, WI
The radar
The Green Bay radar (KGRB), 85 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.8 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 359 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 102149
SVRGRB
WIC075-078-083-102245-
/O.NEW.KGRB.SV.W.0054.050610T2148Z-050610T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
448 PM CDT FRI JUN 10 2005
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARINETTE COUNTY IN NORTHEAST WISCONSIN
MENOMINEE COUNTY IN NORTHEAST WISCONSIN
OCONTO COUNTY IN NORTHEAST WISCONSIN
* UNTIL 545 PM CDT
* AT 447 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS WITH A HISTORY OF PRODUCING DAMAGING WINDS
WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES WEST OF
PEMBINE TO KESHENA...AND MOVING EAST AT 10 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
GILLETT BY 535 PM...
PEMBINE BY 545 PM...
LAT...LON 4571 8830 4487 8865 4488 8823 4475 8802
4566 8780
$$
HELMAN2 follow-up statements
000
WWUS53 KGRB 102214
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
511 PM CDT FRI JUN 10 2005
WIC075-078-083-102245-
/O.CON.KGRB.SV.W.0054.000000T0000Z-050610T2245Z/
OCONTO WI-MENOMINEE WI-MARINETTE WI-
511 PM CDT FRI JUN 10 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM CDT FOR
MARINETTE...AND OCONTO COUNTIES...
AT 509 PM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS...MAINLY SOUTH OF
CRIVITZ. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
DUNBAR IN NORTHERN MARINETTE COUNTY TO EASTERN SHAWANO COUNTY...
MOVING EAST AT 10 MPH. THE SEVERE THUNDERSTORM WARNING FOR
MENOMINEE HAS BEEN CANCELED.
SEVERE THUNDERSTORMS WILL BE NEAR...
OCONTO FALLS BY 530 PM...
LAT...LON 4571 8830 4487 8865 4488 8823 4475 8802
4566 8780
$$
HELMAN000
WWUS53 KGRB 102231
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
529 PM CDT FRI JUN 10 2005
WIC075-078-083-102239-
/O.CAN.KGRB.SV.W.0054.000000T0000Z-050610T2245Z/
OCONTO WI-MENOMINEE WI-MARINETTE WI-
529 PM CDT FRI JUN 10 2005
...THE SEVERE THUNDERSTORM WARNING FOR MARINETTE...MENOMINEE AND
OCONTO COUNTIES IS CANCELLED...
LAT...LON 4571 8830 4487 8865 4488 8823 4475 8802
4566 8780
$$
THWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 4:15 PM CDT, 33 minutes earlier.
Area forecast discussion, Jun 10, 4:15 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 415 PM CDT FRI JUN 10 2005 .SHORT TERM...TONIGHT AND SATURDAY. THUNDERSTORMS DEVELOPED IN WESTERN/SOUTHWEST WISCONSIN LATE THIS MORNING/EARLY AFTERNOON AND INTENSIFIED IN UNSTABLE AIR ACROSS THE FORECAST AREA. THESE STORMS PRODUCED SOME SEVERE WEATHER AS THEY MOVED THROUGH CENTRAL AND NORTH- CENTRAL WISCONSIN AND CONTINUED TO MOVE NORTHEAST LATE THIS AFTERNOON. MORE STORMS DEVELOPED BEHIND THE MAIN LINE AND THERE WAS ALSO SOME DEVELOPMENT IN EASTERN WI NEAR THE LAKE BREEZE FRONT. HAVE MENTIONED HAIL AND STRONG/DAMAGING WINDS ACROSS THE ENTIRE FA TONIGHT WITH THE STRONGER STORMS. CONVECTIVE DEVELOPMENT ON SATURDAY WILL BE DEPENDENT ON AMOUNT OF SUNSHINE. BY EVENING THE FA IS EXPECTED TO BE IN THE RIGHT ENTRANCE REGION OF THE UPPER JET SO I LEFT A CHANCE OF THUNDERSTORMS ON SATURDAY. .LONG TERM...SATURDAY NIGHT THROUGH NEXT FRIDAY. MAIN CONCERN IN THE LONG TERM IS WHEN DRY WEATHER WILL RETURN. THE SOUTHERN PART OF A NEARLY STATIONARY FRONT THAT WAS NORTH OF WISCONSIN THIS AFTERNOON WILL MOVE INTO WI NEXT WEEK AS A COLD FRONT. AN OCCLUSION WILL DEVELOP AS A LOW ENTERS THE STATE AND TRAVELS SOUTHEAST. CHANCE OF SHOWERS AND THUNDERSTORMS REMAINS UNTIL THE SYSTEM FINALLY GETS FAR ENOUGH AWAY FROM THE AREA ON THURSDAY. ABREVIATED AFD DUE TO ONGOING STRONG TO SEVERE STORMS. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && MG WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 10, 11:45 AM CDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1145 AM CDT FRI JUN 10 2005 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-111200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1145 AM CDT FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT... WARM AND HUMID AIR SPREADING BACK ACROSS THE AREA WILL AID IN THE DEVELOPMENT OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. SOME OF THE STORMS COULD BE SEVERE...AND PRODUCE LARGE HAIL AND DAMAGING WINDS. THE STORMS ARE EXPECTED TO BE ISOLATED THROUGH THE EARLY AFTERNOON HOURS OVER MAINLY CENTRAL WISCONSIN...THEN BECOME MORE SCATTERED LATE AFTERNOON OVER THE ENTIRE AREA...BEFORE WEAKENING LATE EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH NEXT THURSDAY THE WARM HUMID AIR MASS WILL CONTINUE ACROSS THE AREA INTO EARLY NEXT WEEK. THAT WILL RESULT IN A CONTINUED CHANCE OF THUNDERSTORMS. BE SURE TO MONITOR LATER FORECASTS AND STATEMENTS WHICH WILL BE BETTER ABLE TO DEFINE THE TIMES AND LOCATIONS WHERE SEVERE WEATHER WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY. THE MOST LIKELY TIME OF ACTIVATION WOULD BE MID AFTERNOON INTO THE EVENING HOURS. LMZ521-522-541>543-564-111200- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1145 AM CDT FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN BAY OF GREEN BAY AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT... WARM AND HUMID AIR SPREADING BACK ACROSS THE AREA WILL AID IN THE DEVELOPMENT OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. SOME OF THE STORMS COULD BE SEVERE...AND PRODUCE LARGE HAIL AND DAMAGING WINDS. THE STORMS ARE EXPECTED TO BE ISOLATED THROUGH THE EARLY AFTERNOON HOURS OVER MAINLY CENTRAL WISCONSIN...THEN BECOME MORE SCATTERED LATE AFTERNOON OVER THE ENTIRE AREA...BEFORE WEAKENING LATE EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH NEXT THURSDAY THE WARM HUMID AIR MASS WILL CONTINUE ACROSS THE AREA INTO EARLY NEXT WEEK. THAT WILL RESULT IN A CONTINUED CHANCE OF THUNDERSTORMS. BE SURE TO MONITOR LATER FORECASTS AND STATEMENTS WHICH WILL BE BETTER ABLE TO DEFINE THE TIMES AND LOCATIONS WHERE SEVERE WEATHER WILL BE POSSIBLE. TDH WEATHER.GOV/GREENBAY
In the hours before
Local storm report, Jun 10, 3:43 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
343 PM CDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM TSTM WND DMG PICKEREL 45.36N 88.91W
06/10/2005 LANGLADE WI PUBLIC
TREES DOWN IN PICKERAL. TREE FELL ON HOUSE.
&&
EBLocal storm report, Jun 10, 3:48 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
348 PM CDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG WITTENBERG 44.81N 89.15W
06/10/2005 SHAWANO WI LAW ENFORCEMENT
TREES DOWN IN THE TOWN OF WITTENBERG AND 1/2 INCH HAIL.
&&
EBLocal storm report, Jun 10, 3:57 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
357 PM CDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 2 E WITTENBERG 44.81N 89.11W
06/10/2005 SHAWANO WI AMATEUR RADIO
8 INCH DIAMETER TREES DOWN
&&
EBLocal storm report, Jun 10, 4:17 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
417 PM CDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM TSTM WND DMG 2 W WITTENBERG 44.81N 89.19W
06/10/2005 SHAWANO WI AMATEUR RADIO
8-10 INCH TREES DOWN NEAR HIGHWAY 29 AND COUNTY LINE
&&
EBLocal storm report, Jun 10, 4:19 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
419 PM CDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM FUNNEL CLOUD CHILTON 44.03N 88.16W
06/10/2005 CALUMET WI BROADCAST MEDIA
FUNNEL CLOUD REPORTED NEAR CHILTON HIGH SCHOOL.
&&
EBLocal storm report, Jun 10, 4:44 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
444 PM CDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TORNADO 1 W CLINTONVILLE 44.61N 88.77W
06/10/2005 WAUPACA WI LAW ENFORCEMENT
TOUCHDOWN OBSERVED BY POLICE OFFICER AT INTERSECTION OF
HIGHWAY C AND KNAACK ROAD. A SPOTTER SAID IT TOUCHED DOWN
TWICE AND LATER ESTIMATED THAT THE PATH WAS ABOUT 0.1
MILE LONG AND 20 YARDS WIDE.
&&
MGThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:58 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 34 min |
| Jun 10, 1:34 PM CDT | Severe Thunderstorm Warning | GRB | Wood | 41 min |
| Jun 10, 1:40 PM CDT | Tornado Warning | GRB | Marathon | 50 min |
| Jun 10, 2:16 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Wood | 29 min |
| Jun 10, 2:27 PM CDT | Tornado Warning | GRB | Marathon | 59 min |
| Jun 10, 2:40 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Shawano | 65 min |
| Jun 10, 3:19 PM CDT | Severe Thunderstorm Warning | GRB | Oneida | 46 min |
| Jun 10, 3:31 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Manitowoc | 61 min |
| Jun 10, 3:33 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Langlade | 48 min |
| Jun 10, 3:43 PM CDT | Severe Thunderstorm Warning | GRB | Menominee, Shawano | 62 min |
| Jun 10, 3:46 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 29 min |
| Jun 10, 4:00 PM CDT | Severe Thunderstorm Warning | GRB | Oconto | 60 min |
| Jun 10, 4:02 PM CDT | Severe Thunderstorm Warning | GRB | Waupaca | 43 min |
| Jun 10, 4:19 PM CDT | Tornado Warning | GRB | Waupaca | 26 min |
| Jun 10, 4:24 PM CDT | Tornado Warning | GRB | Manitowoc | 35 min |
| Jun 10, 4:28 PM CDT | Tornado Warning | GRB | Shawano | 52 min |
| Jun 10, 4:44 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie | 46 min |
| Jun 10, 5:21 PM CDT | Special Marine Warning | GRB | 84 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.